Alert archive / Minnesota / Frost Advisories in 2023
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Oct 6, 2023, 2:52 AM CDT for 16 counties in Minnesota. It took effect at Oct 7, 2023, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2023, 2:52 AM CDT (07:52 UTC)
- In effect from
- Oct 7, 2023, 12:00 AM CDT
- Expired
- Oct 7, 2023, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Meeker County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 130 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
646 WWUS73 KMPX 060752 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 252 AM CDT Fri Oct 6 2023 MNZ041-042-047>049-054>058-064-065-073-074-082-091-061600- /O.NEW.KMPX.FR.Y.0001.231007T0500Z-231007T1400Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Martin- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, St James, and Fairmont 252 AM CDT Fri Oct 6 2023 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
230 WWUS73 KMPX 061718 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1218 PM CDT Fri Oct 6 2023 MNZ041-042-047>049-054>058-064-065-073-074-082-091-070900- /O.CON.KMPX.FR.Y.0001.231007T0500Z-231007T1400Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Martin- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, St James, and Fairmont 1218 PM CDT Fri Oct 6 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
542 WWUS73 KMPX 070640 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 140 AM CDT Sat Oct 7 2023 MNZ041-042-047>049-054>058-064-065-073-074-082-091-071400- /O.CON.KMPX.FR.Y.0001.000000T0000Z-231007T1400Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Martin- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, St James, and Fairmont 140 AM CDT Sat Oct 7 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
246 WWUS73 KMPX 071357 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 857 AM CDT Sat Oct 7 2023 MNZ041-042-047>049-054>058-064-065-073-074-082-091-071500- /O.EXP.KMPX.FR.Y.0001.000000T0000Z-231007T1400Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Martin- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, St James, and Fairmont 857 AM CDT Sat Oct 7 2023 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will continue to warm out of the 30s through the rest of this morning. Therefore, the Frost Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 5, 10:48 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 5, 10:48 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1048 PM CDT Thu Oct 5 2023 .DISCUSSION...(This evening through Thursday) Issued at 214 PM CDT Thu Oct 5 2023 KEY MESSAGES: - Well-below normal temperatures Friday through this weekend, with the first widespread frost of the season likely Saturday morning. Cooler and drier air continues to filter into the area behind yesterday's cold front, but deeper than expected mixing has allowed for afternoon temperatures to overachieve and reach the mid to upper 60s across much of eastern Minnesota & west-central Wisconsin. This mixing has also brought strong winds aloft down to the surface with westerly wind gusts over 30 mph expected to continue through sunset. Scattered showers rain showers have already developed this afternoon across central Minnesota in an environment with cooling temperatures & increasing cyclonic flow aloft, & this activity is expected to spread deeper into south-central Minnesota & western Wisconsin through this evening. A band of of more widespread showers will develop late tonight through Friday morning as a secondary cold front moves southwards through the region. Even cooler air will accompany this front, & dynamic cooling from the precip will allow for overnight temperatures to drop into the upper 30s across central Minnesota and low to mid 40s elsewhere. The low- freezing level aloft means it is not out of the question that a few snowflakes may mix in with the rain across central Minnesota tomorrow morning, but no accumulation is expected. Friday will be a classic blustery October day with breezy northwest winds and widespread cloud cover keeping afternoon high temperatures in the 40s. Isolated rain showers are also possible during the afternoon with the continued cold temperatures and cyclonic flow aloft. Cloud cover is expected to thin out somewhat Friday evening, but it remains uncertain how much skies will clear out overnight into Saturday morning. If broken to patchy cloud cover remains through the night, which is probably the most likely scenario, then overnight temperatures will remain in the upper 30s with some patchy frost possible. However, if skies clear out, temperatures will likely drop well into the low to mid 30s everywhere outside of the Twin Cities metro, which would create the first widespread frost of the season and even freeze conditions across western MN and western WI. Temperatures will remain cool through most of next week, as deep troughing aloft remains persistent over the Great Lakes & eastern CONUS. Daytime highs will generally be in the 50s with overnight lows in the 30s. If we do not see frost/freeze conditions Saturday morning, then we will likely see them develop Monday & Tuesday morning with most models showing overnight lows well into the low 30s. Little chance for precip, outside of a a few diurnally-driven showers, is expected through the week with the Upper Midwest under the influence of broad high pressure. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1048 PM CDT Thu Oct 5 2023 Another cold front will swing through Friday morning which will bring a band of showers and MVFR cigs. Gusty northwest winds will return around that time. Cigs will improve to VFR in the afternoon. KMSP...Timing of the showers looks on track for 13-16Z. Lowest cigs expected with the precip, which should be less than 2 kft. Then rising bases in the afternoon back to VFR before scattering out early evening. /OUTLOOK FOR KMSP/ SAT...VFR. Wind NW 10-15kts. SUN...VFR. Wind N 5-10kts. MON...VFR. Wind NW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...ETA AVIATION...Borghoff
Hazardous weather outlook, Oct 5, 2:48 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 248 PM CDT Thu Oct 5 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 062000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 248 PM CDT Thu Oct 5 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread frost is possible Friday night, and likely by Monday or Tuesday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Frost Advisories in Minnesota, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.